Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 19, 2020, 5:10 PM CDT for Edgar County, Illinois. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 19, 2020, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:30 PM CDT | FLASH FLOOD | Chrisman, IL | WATER FLOWING OVER RT. 36 EAST AND WEST OF CHRISMAN. BARRICADES BEING PUT UP. TIME ESTIMATED. |
| Jul 19, 6:00 PM CDT | HEAVY RAIN 1.8 | 5 N Hume, IL | |
| Jul 19, 6:00 PM CDT | HEAVY RAIN 4 | 6 Ne Paris, IL | |
| Jul 19, 6:00 PM CDT | HEAVY RAIN 5 | 3 E Chrisman, IL | AFTERNOON RAINFALL |
| Jul 19, 7:30 PM CDT | FLASH FLOOD | Chrisman, IL | 2 FEET OF STANDING WATER IN PARTS OF TOWN. WATER IN BASEMENTS. |
| Jul 19, 7:30 PM CDT | HEAVY RAIN 5.4 | Chrisman, IL | |
| Jul 19, 8:00 PM CDT | FLASH FLOOD | 6 Se Paris, IL | WATER FLOWING OVER E400 RD. EAST OF NEVINS |
| Jul 19, 8:15 PM CDT | HEAVY RAIN 5 | 2 S Paris, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WGUS53 KILX 192210
FFWILX
ILC045-200115-
/O.NEW.KILX.FF.W.0030.200719T2210Z-200720T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
510 PM CDT Sun Jul 19 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Edgar County in east central Illinois...
* Until 815 PM CDT.
* At 510 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Paris, Chrisman, Kansas, Hume, Brocton, Vermilion, Redmon, Oliver,
Edgar, Isabel, Metcalf, Edgar County Airport, Bell Ridge, Palermo,
Scottland and Borton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3948 8754 3948 8769 3949 8769 3948 8796
3979 8797 3980 8794 3988 8793 3988 8762
3987 8761 3987 8757 3988 8757 3988 8754
FLASH FLOOD...RADAR INDICATED
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:13 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 19, 3:13 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 313 PM CDT Sun Jul 19 2020 .SYNOPSIS... Issued at 313 PM CDT Sun Jul 19 2020 A few strong to severe storms are possible this evening over the southern half of the state. Gusty winds and locally heavy rain may accompany these storms. The frontal boundary responsible for the active weather will waver across the region for much of the week. This will result in daily chances for thunderstorms, though many hours will be dry. Seasonable temperatures are expected for the next several days. && .SHORT TERM...(This evening through Monday) ISSUED AT 219 PM CDT Sun Jul 19 2020 Main concerns in the near term are the severe thunderstorm chances this afternoon and ongoing heat and humidity with heat advisory in effect for portions of central Illinois. This afternoon, effective cold front/outflow from earlier storms stretches from near Champaign west-southwest towards Springfield. South of the boundary and despite considerable cloudiness today, temperatures have warmed into the upper 80s to lower 90s with dew points into the mid to upper 70s. This is contributing to moderately strong instability across the region. Storms redeveloping along the southward moving frontal/outflow boundary will be able to become strong with damaging winds the primary hazard, though isolated hail cannot be ruled out. Displaced well south of a belt of stronger westerlies aloft, deep layer shear is sub-marginal and remains the primary limiting factor for a more organized severe threat today. Meanwhile, heat indices in excess of 100F are occurring across portions of central Illinois today. Passage of the front and falling temperatures from any rain cooled air should mark the end of the ongoing heat wave and will allow the heat advisory to expire and will cancel some counties north of the boundary where temperatures are only in the mid 80s. Temperatures tonight will fall into the mid to upper 60s and be more seasonable Monday, warming into the mid to upper 80s with a few 90s possible south of I-70. The frontal boundary is progged to stall south of I-70 on Monday, and will be the focus for additional thunderstorms, again possibly strong to severe within a strongly unstable but weakly sheared air mass. .LONG TERM...(Monday night through Sunday) ISSUED AT 219 PM CDT Sun Jul 19 2020 On Tuesday, a shortwave trough is progged to dig across the Upper Midwest into the Great Lakes region. Mid level warm air advection will increase across central Illinois in response to this wave supporting additional scattered shower and thunderstorm chances through the day. Cloud cover and precip will moderate temperatures some with another day in the mid to upper 80s expected. The air mass will remain moderately to strongly unstable but weakly sheared which will temper any organized severe threat, but pulse severe certainly couldn't be rules out. Upper ridge will gradually strengthen back across the mid Mississippi Valley Wednesday though the remainder of the week and weekend. Temperatures will inch back up as a result with widespread 90s back in place by the weekend along with heat indices of 100F or greater. Forcing is more benign in nature through the latter half of the week, and PoPs reflect typical summertime scattered daytime favored convection with little to hang your hat on with respect to timing and placement details at this distance. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1224 PM CDT Sun Jul 19 2020 A cold front is slipping southeast across central Illinois this afternoon with new development of showers and thunderstorms possible along the boundary this afternoon and evening. Earlier complex of storms has moved through PIA/BMI and the likelihood of new development is low for those locations. Ongoing storms just NW of CMI bear close watching and new development may occur between 20-22Z from near CMI west-southwest towards SPI. West winds this afternoon will veer to the northwest behind the front, then become light and variable overnight. MVFR ceilings this morning should lift to VFR over the next hour or so and remain VFR through the remainder of the period outside of any storms at or near the stations. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ049>057-061>063- 066>068-071>073. && SYNOPSIS...25 SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 19, 3:09 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sun Jul 19 2020 ILZ027>031-036>038-040>048-202015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 309 PM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm or two is possible, mainly late this afternoon and early evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday night through Saturday. While the severe weather potential is low, some of the storms may contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>057-061>063-202015- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Morgan- Moultrie-Sangamon-Scott-Shelby- 309 PM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms are expected this afternoon and evening. The main concern will be damaging winds, although some storms could produce heavy rainfall. The heat index is expected to range from 100 to 110 degrees this afternoon and early evening. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Saturday. While the severe weather potential is not high, some of the storms may contain gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ066>068-071>073-202015- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 309 PM CDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe storms are expected this afternoon and evening. The main concern will be damaging winds, although some storms could produce heavy rainfall. The heat index is expected to range from 100 to 110 degrees this afternoon and early evening. Limit the amount of time you spend outdoors and stay hydrated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periods of thunderstorms are expected from Monday through Saturday. While the severe weather potential is not high, some of the storms may contain gusty winds and hail. The best chance for any severe weather will be Monday. Some of the storms may also contain heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Deubelbeiss
In the hours before
Special weather statement, Jul 19, 12:38 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1238 PM CDT Sun Jul 19 2020
ILZ044>046-191830-
Vermilion-Piatt-Champaign-
1238 PM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...VERMILION
AND CENTRAL CHAMPAIGN COUNTIES UNTIL 130 PM CDT...
At 1237 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Talbot to near Potomac to near Lake Of The
Woods. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Champaign, Danville, Urbana, Savoy, Mahomet, St. Joseph, Georgetown,
Tolono, Westville, Tilton, Catlin, Oakwood, Philo, Sidney, Homer,
Thomasboro, Mansfield, Ridge Farm, Ogden and Potomac.
This includes the following highways...
Interstate 57 between mile markers 227 and 248.
Interstate 72 between mile markers 169 and 182.
Interstate 74 between mile markers 161 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3989 8794 4012 8868 4028 8857 4028 8787
4041 8753 3989 8754
TIME...MOT...LOC 1737Z 289DEG 38KT 4043 8748 4027 8784 4022 8831
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:55 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 23 hr |
| Jul 19, 5:31 AM CDT | Special Weather Statement | ILX | Stark | 44 min |
| Jul 19, 6:41 AM CDT | Special Weather Statement | ILX | Woodford | 49 min |
| Jul 19, 8:49 AM CDT | Special Weather Statement | ILX | Woodford | 41 min |
| Jul 19, 9:21 AM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 39 min |
| Jul 19, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Stark | 42 min |
| Jul 19, 10:05 AM CDT | Flash Flood Warning | ILX | Marshall, Tazewell, Woodford | 3 hr |
| Jul 19, 10:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 26 min |
| Jul 19, 12:38 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Jul 19, 1:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Jul 19, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 50 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.